Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 111, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 26, 1996, 6:04 PM EDT for Orange County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1996, 6:04 PM EDT (22:04 UTC)
- Expired
- Aug 26, 1996, 7:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 262204 SVRMLB FLC095-262300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 604 PM EDT MON AUG 26 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...ORANGE COUNTY AT 602 PM EDT...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS FORMING OVER ORANGE COUNTY BETWEEN DISNEY WORLD AND WINTER PARK. THESE STORMS MAY AFFECT PARTS OF THE DOWNTOWN AREA OF ORLANDO AS WELL. SEVERE THUNDERSTORMS HAVE ALREADY CAUSED DAMAGE IN THE CASSLEBERRY AREA OF SEMINOLE COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. .SHARP &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:33 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 26, 2:33 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 231 PM EDT MON AUG 26 1996 THE MODELS ARE FORECASTING CONTINUITY THROUGH TUESDAY...AS PW VALUES OF 1.5 TO 1.8 INCHES ARE FORECAST TO PERSIST ACROSS THE AREA AND THE LOW LEVEL FLOW WILL VEER FROM SOUTH SOUTHEAST ACROSS COASTAL COUNTIES MARTIN/ST LUCIE TO SW VOLUSIA COUNTY. THE DEEP LAYER RIDGE AXIS IS FORECAST TO PERSIST ACROSS CENTRAL FL INTO THE ATLANTIC. CONSEQUENTLY...SCATTERED DAYTIME SHOWERS/STORMS LIKELY WITH DEVELOPMENT FOCUSED ON SEA BREEZE AS IT DRIFTS INLAND...WITH MOVEMENT BACK TOWARDS THE COAST IN VOLUSIA COUNTY. PETERSEN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:32 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 43 min |
| Aug 26, 5:47 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.